Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv since 1992
Jul 3, 2010

POZ since 92 , i had an aids diagnosis 2008 pcp,tb,thrush , pneumothorax , i was on meds sustiva , truvada but i feel the sustiva made my depression worse , and i threw my tablets away , went rapidly downhill and ended up in hospital with all the above , now on atripla and a cd4 of 520 last test , my question really is will i have long to live now i have been really ill iam 53 now hiv when i was 35 , and depressed because of what happened to me ,

Response from Dr. Frascino

Hello,

It's unfortunate you discontinued your antiretrovirals. This allowed HIV to replicate rapidly and severely damage your immune system to the point you became vulnerable to and actually contracted several opportunistic infections. It is possible Sustiva worsened your depression. It is often not used in folks who have significant problems with depression. You and your HIV specialist should have considered switching to an alternative regimen that did not use Sustiva. But all that is in the past. What's important now is the present and the future. I do not have a crystal ball to predict the future, but if you are currently on effective combination antiretroviral therapy that is well tolerated, has driven your HIV plasma viral load to undetectable levels, and has resulted in a significant rise in your CD4 cell count, your prognosis is good! If you are still having difficulty with depression ("depressed because of what happened to me"), talk to your HIV specialist. Your Atripla contains Sustiva, the same medication you did not tolerate in the past. For all HIVers, the best way to remain healthy is to work closely with a competent physician and to strictly adhere to their medication regimen.

Good luck.

Dr. Bob



Previous
Is HIV transmitted by receiving oral sex?
Next
Response - Going nuts ,..

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement